Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Recovering from Myocardial Infarction, on pills. Is it safe to have zinc tablets with all the other prescribed MI drugs?

my husband is recovering from Myocardial Infarction (heart attack) which occurred on 27th May 2012. He is currently taking metropolol succinate, clopidogrel , ecosprin and atacand. He wanted to start taking a zinc supplement tablet. Would there be any negative/side effects of zinc in combination with the prescribed MI drugs? Is it safe to have zinc tablets with all the other medicines?
Asked On : Mon, 27 Aug 2012
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Dear Ms. Singh,
Thanks for writing in. I am a qualified and certified cardiologist. I read your question with diligence. I see no reasonn in taking Zinc with other vitamin supplements (Zevit is one preparation comes to mind) but two things: a) Though the drug is available over the counter but your treating doctor ought to know that you are taking it so that he/she can look for any drug interaction in the patient b). The additional medicine has only marginal benefit that too in some group of patients, though there is no harm (no apparent drug interaction with your list) in taking the supplement per se. Except I think, it makes the list of medicines rather long and patient tends to miss taking one of the essential medicine, that you ought to be careful about. Good Luck.
Best Wishes.
Dr Anil Grover
MBBS, MD (Medicine) DM(Cardiology)
Answered: Tue, 28 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor